MAUDE Adverse Event Report: ARTHREX, INC. SUPERMX NITI STAPLE W/ INSTRS, 20W X 20L; STAPLE, FIXATION, BONE

ARTHREX, INC. SUPERMX NITI STAPLE W/ INSTRS, 20W X 20L; STAPLE, FIXATION, BONE
Model Number SUPERMX NITI STAPLE W/ INSTRS, 20W X 20L
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the implant.
 
Event or Problem Description
It was reported that after the device was implanted into a patient it was found that the staple has broken the corner between the bridge and the leg.It was further reported that the patient developed non-union but the surgeon believes they could have inserted the implant at a better angle and the patient may have begun weight bearing early.No information provided by the customer.

Brand Name
SUPERMX NITI STAPLE W/ INSTRS, 20W X 20L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key19371898
Report Number1220246-2024-03637
Device Sequence Number7678188
Product Code JDR
UDI-Device Identifier00888867300903
UDI-Public00888867300903
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K203180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUPERMX NITI STAPLE W/ INSTRS, 20W X 20L
Device Catalogue NumberAR-8719MXDS-2020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown